Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
123 Doctors are Online

Have red and itchy skin. Not cured by cortisone cream. What medication should be done?

User rating for this question
Very Good
Answered by

General & Family Physician
Practicing since : 2008
Answered : 3390 Questions
Hi , I thought I had jock itch, tried everything, went to a doctor, gave me daily med for yeast infection, seemed better , but wasn't. Just redness and pinkness, and very itchy , seemed to always have itch once in a while, but now it seems to be all the time. Tried cortisone cream, works a liitle. But always seems to itch, what else could I try?my forearms also itch, from time to time. Also went to dermatologist, thought it was contact dermatitis, hives when dust or nerves flare, could all this be from nerves
Posted Sun, 16 Dec 2012 in Skin Hair and Nails
Answered by Dr. Raju A.T 5 hours later

Thanks for your query.

If it is the groins involved more, then there are high possibilities of fungal infection. Some fungal infections can be resistant to regular medications used in yeast infection like Clotrimazole.

I suggest you to apply ZOLE-F which contains Miconazole and Fluocinolone an antifungal agent and a steroid respectively. The combination of both is much effective and cures the infection in a short period. Do apply the ointment twice daily after thoroughly washing and drying the affected area.

If itching is unbearable, you can take a dose of Benadryl at night. Scratching will cause spread of the infection hence avoiding it is advised.

I do not think it to be due to nerves or any pathology concerned to the nerves.

Hope this helps. Please let me know if there are any other concerns.

Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions

The user accepted the expert's answer

Ask a Dermatologist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor